Alert archive / Mississippi / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 8, NWS Jackson, MS

January 30, 2006Rankin County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Jan 30, 2006, 6:31 AM CST for Rankin County, Mississippi. It was in force for 44 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 30, 2006, 6:31 AM CST (12:31 UTC)
Expired
Jan 30, 2006, 7:15 AM CST
In force
44 min
Issued by
NWS Jackson, MS
Area
Counties, with a storm outline in the text

County Rankin County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 16 km from the middle of the area, began a volume at 12:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 30, 6:37 AM CSTHAIL 0.5Star, MSDIME SIZED HAIL REPORTED BY PUBLIC

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 0.5 hours before the alert went out and 20 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2006-01-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 137 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2006-01-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
137 J/kg
Mixed-layer CIN
-157 J/kg
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KJAN 301231
SVRJAN
MSC121-301315-
/O.NEW.KJAN.SV.W.0008.060130T1231Z-060130T1315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
631 AM CST MON JAN 30 2006

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN RANKIN COUNTY IN CENTRAL MISSISSIPPI

* UNTIL 715 AM CST

* AT 631 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR STAR...OR ABOUT 12 MILES SOUTHEAST OF
  RICHLAND...AND MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  PUCKETT BY 650 AM CST

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

LAT...LON 3215 9021 3206 9023 3206 8973 3229 8974

$$

CME
1 follow-up statement
000 
WWUS54 KJAN 301243
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
643 AM CST MON JAN 30 2006

MSC121-301315-
/O.CON.KJAN.SV.W.0008.000000T0000Z-060130T1315Z/
RANKIN MS-
643 AM CST MON JAN 30 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 AM CST
FOR RANKIN COUNTY...

AT 638 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE 
HAIL...AND THIS STORM WAS LOCATED NEAR STAR...MOVING EAST AT 45 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PUCKETT BY 650 AM CST

IN ADDITION TO LARGE HAIL...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY REMEMBER...IF 
YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY 
LIGHTNING.

LAT...LON 3218 9008 3206 9018 3206 8973 3229 8974

$$

CME

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 30, 6:19 AM CST, 12 minutes earlier.

Area forecast discussion, Jan 30, 6:19 AM CST, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
619 AM CST MON JAN 30 2006

.DISCUSSION...
DID A QUICK UPDATE TO ADD THUNDER TO THE ZONES. INSTABILITY WAS WEAK
JUST SOUTH OF THE CWA...WHERE DEWPOINTS WERE IN THE LOWER 60S.
SHOWERS AND THUNDERSTORMS WERE DEVELOPING IN AREA WITH THE BETTER
MOISTURE. MODELS WERE SHOWING GOOD MID LEVEL LAPSE RATES OVER THE
AREA AROUND 8 C/KM. EXPECTED MOISTURE TO BE THE LIMITING FACTOR...BUT
FORCING ALONG AND AHEAD OF THE BOUNDARY WERE CLEARLY STRONG ENOUGH TO
DEVELOP A FEW STORMS. STORM OVER CLAIBORNE COUNTY WAS MOVING FAIRLY
QUICKLY...BUT SEEMS TO BE SLOWING...WILL HAVE TO MONITOR THE AREA FOR
HEAVY RAIN. EXPECT STORMS TO REMAIN ISOLATED AND NOT LOOKING FOR
SEVERE AT THIS POINT...BUT FZLVL WAS AROUND 8KFT THIS MORNING...SO
WITH GOOD LAPSE RATES COULD SEE SOME HAIL.

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       61  33  60  36 /  15   1   0   8
MERIDIAN      60  32  60  34 /  19   3   0   7
VICKSBURG     61  35  60  40 /  13   0   0   8
HATTIESBURG   67  34  61  37 /  21   3   0   8
NATCHEZ       63  37  61  41 /  15   1   1   8
GREENVILLE    58  33  59  38 /  12   0   0   9
GREENWOOD     58  31  58  37 /  12   0   0   8

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.
&&

07/99
Hazardous weather outlook, Jan 30, 5:18 AM CST, 1 hour 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
0518 AM CST MON JAN 30 2006

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074-
311118-
ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW-
CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL-
FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS-
ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR-
LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA-
MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE-
OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER-
TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO-
0518 AM CST MON JAN 30 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI...
NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS...IS NOT ANTICIPATED THROUGH NEXT MONDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 30, 6:10 AM CSTSevere Thunderstorm WarningJANCopiah, Hinds28 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.